| Catalog Number |
4004C1030 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/20/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00199, 3005168196-2018-00200.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery (iia) using penumbra coil 400''s (pc400s) and a penumbra coil detachment handle (handle).It was noted that the patient's anatomy was slightly curved.During the procedure, the physician deployed and detached three pc400''s into the target vessel using a px slim delivery microcatheter (px slim) and the handle.The physician then advanced a new pc400 (lot #f72631) into the target vessel and attempted to detach it using the same handle; however, the pc400 failed to detach.After four to five failed attempts, the pc400 was removed.The physician continued the procedure by deploying and detaching ten additional pc400''s using the same px slim and handle.While attempting to advance a new pc400 (lot #f68287) through the px slim, the physician experienced resistance about half way through the px slim and decided to forcefully remove the pc400.The procedure was then completed using fourteen additional pc400s, two smart coils, the same px slim and the same handle.There was no report of an adverse effect to the patient.